Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe depression and mood swings
Nov 3, 2003

I've been on Sustiva for 2 1/2 years, and to tell the truth, the depression never went away (despite treatment w/ amitriptyline). My major concern is: is it safe to switch to Viramune? My VL is undetectable (I had two small blips in 2 years.) The other is the way to switch - take the half dose of Viramune for 15 days. Does it affect the control of the HIV? Does it raise the chance to develop resistance? Thanks for your answer. Robert

Response from Dr. Horwath

Depression due to Sustiva is sometimes persistent. If your depression did not respond to antidepressants, then it is reasonable to consider a switch to another NNRTI, such as Viramune.

A recent study compared treatment with a Sustiva-based cocktail to a Viramune-based regimen. Both Viramune and Sustiva had similar effectiveness in suppressing HIV. There is no reason to believe that a switch to Viramune will affect the control of the HIV. There is also no increased risk of developing resistance with Viramune.



Previous
HEALTH
Next
Mania/hypomania

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement